side effects with cipralex

#15

Postby *Nihilistic One* » Tue Jun 17, 2008 8:17 pm

The headaches will probably go if you persevere, but if not then you can try another SSRI.
*Nihilistic One*
Senior Member
 
Posts: 1392
Joined: Fri Apr 25, 2008 1:06 am
Likes Received: 0


#16

Postby scampo » Wed Jun 18, 2008 7:35 am

All of the SSRIs are similar in action with Cipralex, supposedly, being the mildest. I would guess that they would all act similarly, despite what the drug companies say. That's what I have found.
scampo
Senior Member
 
Posts: 2095
Joined: Thu Aug 24, 2006 10:15 am
Location: UK - East Midlands
Likes Received: 0

#17

Postby plotinos » Thu Feb 05, 2009 7:50 pm

Hi
I had been taking cipralex for 9 months in 2007. I had panic attacts and a lot of stress.
Then I stopped for 5 months but problems came again. After I took them again for 7 months and I stopped them again.
Finally I started again few weeks ago.
I understood that it was a major mistake to stop them. I thought I could manage on my own.
But i couldn't. They helped me a lot. The side effects are not the same to everybody.
Don't get afraid. At the beggining is difficult but how else you can reach the nerve cell and fix it.
When symptoms will appear the first time, the most propably that will happen is to stay and appear again and again.
Cure is very difficult but I want to believe not impossible.

Sorry for my English
plotinos
New Member
 
Posts: 2
Joined: Thu Feb 05, 2009 7:29 pm
Likes Received: 0

#18

Postby Nate66 » Wed Nov 11, 2009 5:49 am

Hey guys, my doctor just prescribed me cipralex. I haven't taking it yet (im getting it tomorow) I was interested in what the side affects are, but after reading all these it's kind of made me change my mind.. I've heard you all talk about side affects. but what about benefits. does it actually help with depression and anxiety? my anxiety is real real bad. If someone can get back to me that'd be great. thanks :D
Nate66
New Member
 
Posts: 1
Joined: Wed Nov 11, 2009 5:42 am
Likes Received: 0

#19

Postby lucy67 » Tue Sep 14, 2010 7:21 pm

I have been on Cipralex for nearly 5 years and find that whenever I try to reduce the dose my blood pressure rises very significantly, eventually normalising within a month or so. I wondered if anyone else has had this experience?
lucy67
New Member
 
Posts: 2
Joined: Tue Sep 14, 2010 7:10 pm
Likes Received: 0

#20

Postby Pookie » Wed Sep 15, 2010 12:44 pm

Hi Nate66,

For most people who need to take such medication, the benefits far outweigh the side effects.

When I was prescribed Citalopram, I could not bring myself to open my curtains, answer the door or telephone, and leaving my house was unthinkable. My depression was so bad, that my mother had to accompany me to see my Doctor (I am 46 years old).

I was well enough to return to work, and live a normal life again within two months, because of the Citalopram.

You will experience side effects (everyone does), but in most cases they are just a bit wierd or a minor annoyance. Very, very occaisionally someone will have an allergic type reaction to a particular medication (which tend to be unpleasant, but not dangerous) - you should read the literature inserted with your medication, which will tell you what to look out for. It is also common for your Doctor to start you on a half-dose for the first two weeks.

The side effects will be most prominent in the first month, and will fade to almost non-existent over time.

The most important thing however is that you must not unilaterally change your dose, or suddenly stop taking the medication once you have started. Forgetting to take your pill one day, will not do any harm, but if you stop for several days, you are likely to experience unpleasant side effects.

When your Doctor decides that you should stop taking the medication, they will taper off your dosage over several weeks. You are again likely to experience some side effects during this period, which will again just feel a bit wierd.

Best Wishes,
John
User avatar
Pookie
Moderator
Moderator
 
Posts: 2524
Joined: Thu Jul 14, 2005 5:05 pm
Location: UK
Likes Received: 3

#21

Postby lucy67 » Wed Sep 15, 2010 7:11 pm

Sound advice. However, I was reducing Cipralex VERY slowly in conjunction with my GP. Started experienced a 'rushing' sensation at the back of my head (NB high blood pressure rarely has side effects). Being a nurse, I decided to check my BP whilst at work. It had increased from usual 120/70 to 170/110 and remained at that level for at least one month. My blood pressure remained normal throughout 2 pregnancies and labours and I have noticed that this pattern of increased BP has recurred each time I attempted GP monitored dose reductions. My normal BP is not a problem but wondered about others who may already have hypertension who are on Cipralex and embarking on dose reduction/withdrawal.[quote="Pookie"]Hi Nate66,

For most people who need to take such medication, the benefits far outweigh the side effects.

When I was prescribed Citalopram, I could not bring myself to open my curtains, answer the door or telephone, and leaving my house was unthinkable. My depression was so bad, that my mother had to accompany me to see my Doctor (I am 46 years old).

I was well enough to return to work, and live a normal life again within two months, because of the Citalopram.

You will experience side effects (everyone does), but in most cases they are just a bit wierd or a minor annoyance. Very, very occaisionally someone will have an allergic type reaction to a particular medication (which tend to be unpleasant, but not dangerous) - you should read the literature inserted with your medication, which will tell you what to look out for. It is also common for your Doctor to start you on a half-dose for the first two weeks.

The side effects will be most prominent in the first month, and will fade to almost non-existent over time.

The most important thing however is that you must not unilaterally change your dose, or suddenly stop taking the medication once you have started. Forgetting to take your pill one day, will not do any harm, but if you stop for several days, you are likely to experience unpleasant side effects.

When your Doctor decides that you should stop taking the medication, they will taper off your dosage over several weeks. You are again likely to experience some side effects during this period, which will again just feel a bit wierd.

Best Wishes,
John[/quote]
lucy67
New Member
 
Posts: 2
Joined: Tue Sep 14, 2010 7:10 pm
Likes Received: 0

#22

Postby french cowgirl » Sat Oct 23, 2010 7:29 pm

Well, after reading all those posts about side effects of Cipralex, I really don't know if I should start taking this drug..Thinking about an alternative (light therapy) The thing is that I think that I'm depressive 'cause I've had hormone therapy for the last 3 months, to treat heavy flood while having my period. Since then, I feel depressive and suffer of insomnia. On the other hand, my job is actually a source of anxiety, so I think that my depressive symptoms might also be related to that...really don't know what to do...
french cowgirl
New Member
 
Posts: 3
Joined: Sat Oct 23, 2010 7:02 pm
Likes Received: 0

#23

Postby french cowgirl » Thu Oct 28, 2010 3:32 pm

TheCounselor wrote:Please stick it out, and keep in contact with your doctor.
According to Cipralex, short-term treatment with this medication should never increase or reduce weight for the majority of patients with depression. One of the infrequent side effects is a decrease in appetite; however, weight gain is more frequently experienced for those who take Cipralex.


thanks for replying. Nevertheless, I didn't start taking Cipralex, but bought a
SAD therapy lamp. After only 3 days, I can already feel the effect. My mood is quite good and my ''intern clock'' is gettting almost ''normal'' (no more insomnia)...I'm glad I gave a try to lamp therapy. I would recommand it strongly. It has an effect on depressive mood and premenaupause side effects...awesome!
french cowgirl
New Member
 
Posts: 3
Joined: Sat Oct 23, 2010 7:02 pm
Likes Received: 0

#24

Postby Pookie » Thu Oct 28, 2010 4:37 pm

Hi french cowgirl,

I am happy to hear that the SAD lamp is working for you.

If, in the future, you are considering taking anti-depressants, but do not like the idea of pharmaceutical drugs, you might like to consider Saint John's Wort as a natural alternative.

There is a good independent source of information about it here http://www.sjwinfo.org/


Meilleurs Voeux (Best Wishes),
John
User avatar
Pookie
Moderator
Moderator
 
Posts: 2524
Joined: Thu Jul 14, 2005 5:05 pm
Location: UK
Likes Received: 3

#25

Postby french cowgirl » Thu Oct 28, 2010 4:45 pm

Thanks for the tips, John


Regards,
Nathalie
french cowgirl
New Member
 
Posts: 3
Joined: Sat Oct 23, 2010 7:02 pm
Likes Received: 0


Previous

  • Similar Topics
    Replies
    Views
    Last post

Return to Depression